Alert archive / New York / Frost Advisories in 2007
Frost Advisory 7, NWS Albany, NY
NWS Albany, NY issued this frost advisory at May 21, 2007, 3:42 AM EDT for 13 counties in New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts. It took effect at May 22, 2007, 2:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2007, 3:42 AM EDT (07:42 UTC)
- In effect from
- May 22, 2007, 2:00 AM EDT
- Expired
- May 22, 2007, 6:36 AM EDT
- In force
- 5 hr
- Issued by
- NWS Albany, NY
Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 29 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KALY 210742 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 342 AM EDT MON MAY 21 2007 MAZ001-025-NYZ038>041-043-047-048-051-054-058-061-063-083-084- VTZ013-015-212100- /O.NEW.KALY.FR.Y.0007.070522T0600Z-070522T1100Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER- WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ILION...HERKIMER... LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE... JOHNSTOWN...AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS... WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...ALTAMONT...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD... CAMBRIDGE...GREENWICH...BENNINGTON...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 342 AM EDT MON MAY 21 2007 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST ADVISORY FOR THE SCHOHARIE AND MOHAWK VALLEYS...THE EASTERN CATSKILLS..THE NORTHERN AND CENTRAL TACONICS...THE HELDERBERGS... SOUTHEAST WARREN COUNTY...WASHINGTON COUNTY...NORTHERN SARATOGA COUNTY...BENNINGTON COUNTY...EASTERN WINDHAM COUNTY AND BERKSHIRE COUNTY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT TUESDAY. A CHILLY AIR MASS OVER THE REGION...ACCOMPANIED BY CLEAR SKIES AND NEARLY CALM WINDS...WILL RESULT IN TEMPERATURES DROPPING INTO THE 33 TO 36 DEGREE RANGE LATE TONIGHT AND EARLY TUESDAY MORNING. THIS SHOULD RESULT IN AREAS OF FROST FORMING ACROSS THE ADVISORY AREA. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
2 follow-up statements
000 WWUS71 KALY 211926 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 326 PM EDT MON MAY 21 2007 MAZ001-025-NYZ038>041-043-047-048-051-054-058-061-063-083-084- VTZ013-015-221100- /O.CON.KALY.FR.Y.0007.070522T0600Z-070522T1100Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER- WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ILION...HERKIMER... LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE... JOHNSTOWN...AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS... WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...ALTAMONT...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD... CAMBRIDGE...GREENWICH...BENNINGTON...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 326 PM EDT MON MAY 21 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT TUESDAY. A CHILLY AIR MASS OVER THE REGION...ACCOMPANIED BY A MOSTLY CLEAR SKY AND NEARLY CALM WINDS...WILL RESULT IN TEMPERATURES DROPPING INTO THE 33 TO 36 DEGREE RANGE LATE TONIGHT AND EARLY TUESDAY MORNING. THIS SHOULD RESULT IN AREAS OF FROST FORMING ACROSS THE ADVISORY AREA. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS71 KALY 221036 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 636 AM EDT TUE MAY 22 2007 MAZ001-025-NYZ038>041-043-047-048-051-054-058-061-063-083-084- VTZ013-015-221145- /O.CAN.KALY.FR.Y.0007.000000T0000Z-070522T1100Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER- WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ILION...HERKIMER... LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE... JOHNSTOWN...AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS... WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...ALTAMONT...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD... CAMBRIDGE...GREENWICH...BENNINGTON...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 636 AM EDT TUE MAY 22 2007 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE BEGUN TO RISE ACROSS THE REGION...AND ANY FROST THAT MAY HAVE FORMED LAST NIGHT HAS ALREADY MELTED OR WILL DO SO VERY SOON. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at May 21, 1:40 AM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 21, 1:40 AM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 140 AM EDT MON MAY 21 2007 .SYNOPSIS... THE UPPER LEVEL LOW NEAR EASTERN MAINE WILL CONTINUE TO MOVE INTO SOUTHEASTERN CANADA THIS MORNING. HIGH PRESSURE WILL BUILD SOUTH FROM THE HUDSON BAY REGION OF CANADA...AND TAKE CONTROL OF OUR WEATHER FOR MUCH OF THE UPCOMING WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SHOWERS CONTINUING MAINLY EAST OF THE HUDSON RIVER...AS UPPER LEVEL DISTURBANCE AND JET MAX SLIDES THROUGH. RADAR ECHOES HAVE DECREASED IN INTENSITY...AS STABILIZATION OCCURS WITH LOSS OF DAYTIME HEATING. FAIRLY EXPANSIVE BATCH OF SHOWERS EXTENDING FROM THE TACONICS/BERKSHIRES NORTHWARD THROUGH THE UPPER HUDSON VALLEY. HAVE INCREASED POPS TO LIKELY IN THESE AREAS FOR THE REST OF THE EVENING...AND REMOVED MENTION OF THUNDER. STEADIER SHOWERS SHOULD TAPER OFF BY AROUND MIDNIGHT...AS THE SYSTEM MOVES EAST. STILL...PLENTY OF CLOUDS LEFTOVER THOUGH WITH N-NW FLOW DEVELOPING. CLEAR WILL TAKE PLACE MONDAY MORNING...AS DRIER AIR ADVECTS INTO THE REGION. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... CLEARING ALL AREAS AND BOUNDARY LAYER COOLS. BASED ON MIXING POTENTIAL WITH STRONG MAY SUN...HIGHS MONDAY MAINLY IN THE 60S...NEAR 60 NORTH AND NEAR 70 SOUTH. SURFACE HIGH PRESSURE SETTLES OVER THE REGION MONDAY NIGHT AND EARLY TUESDAY. SOME AREAS OF FROST POSSIBLE IN LAKE GEORGE AND SARATOGA REGIONS...ALONG WITH THE ADIRONDACKS...BUT STILL NOT CONFIDENT ENOUGH COVERAGE FOR FROST WARNINGS YET. AFTER A COOL START TUESDAY MORNING...STRONG SUN WILL HELP TEMPERATURES CLIMB TO THE MID 60S TO LOWER 70S. UPPER RIDGING CONTINUES TO BUILD INTO THE REGION TUESDAY NIGHT THROUGH FRIDAY...AS THE SURFACE HIGH PRESSURE BECOMES DISPLACED TO OUR SOUTH. THE BOUNDARY LAYER WILL WARM STEADILY...AND TEMPERATURES WILL REACH WELL INTO THE 70S WEDNESDAY...PERHAPS NUDGING 80. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... UPPER RIDGE STILL IN CONTROL WEDNESDAY NIGHT THROUGH FRIDAY...WITH CONTINUED SOUTHWEST LOW LEVEL FLOW...AND TEMPERATURES REACHING INTO THE 80S WEDNESDAY AND THURSDAY. A WEAK COLD FRONT APPROACHES FRIDAY AND SATURDAY...SO WITH SOME MORE CLOUDS AND GRADUALLY INCREASING CHANCES FOR SHOWERS...HIGHS IN THE UPPER 70S TO NEAR 80. SOME DISAGREEMENTS IN GUIDANCE ON THE STRENGTH AND TIMING OF THE SYSTEM NEXT WEEKEND...BUT THE BEST CHANCES FOR RAIN AND A COLD FRONTAL PASSAGE MAY BE MORE TOWARD SUNDAY. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... SFC HIGH PRESSURE CONTINUES TO BUILD IN FROM S-CNTRL ONTARIO THIS MORNING. AN OCCLUDED LOW SLOWLY CONTINUES TO LIFT NORTHEAST INTO NOVA SCOTIA TODAY. DRIER AIR WILL CONTINUE TO FILTER INTO UPSTATE NY AND WRN NEW ENGLAND. CIGS WILL CONTINUE TO BE VFR THIS MORNING. THE BASES WILL TEND TO BE 3.5-5 KFT AGL. BETWEEN 10-14Z...THE CIGS WILL BECOME SCT-BKN AT AROUND 4-5 KFT. BY THE EARLY AFTERNOON...ENOUGH SUBSIDENCE WITH N/NW WINDS OF AROUND 10 KTS WITH A FEW GUSTS TO 20 KTS AT KALB WILL GENERALLY PRODUCE MOSTLY SUNNY CONDITIONS WITH SCATTERED CLOUDS. HIGH PRESSURE WILL BUILD INTO W-CNTRL NY BY 00Z WITH CLEAR SKIES AND LIGHT TO CALM WINDS. TUESDAY...VFR NO SIG WX. WEDNESDAY...VFR NO SIG WX. THURSDAY...VFR NO SIG WX. FRIDAY...VFR. ISOLD/WDLY SCT THUNDERSTORMS. && .HYDROLOGY... RAINFALL AMOUNTS FROM RECENT STORM PRODUCED 0.50-1.0 ACROSS NORTHERN AND EASTERN BASINS...WITH LESS...GENERALLY 0.25-0.50 ACROSS SOUTHERN BASINS. THIS HAS RESULTED IN ONLY MINOR RISES...OF 1 FOOT OR LESS. SCATTERED SHOWERS/TSTMS THIS AFTERNOON/EVENING MAY PRODUCE ADDITIONAL AMOUNTS OF UP TO ONE QUARTER TO ONE HALF INCH. THIS SHOULD HAVE LITTLE OR NO AFFECT ON AREA RIVERS/STREAMS. EXPECT NO RAINFALL FROM LATE TONIGHT...INTO AT LEAST THE MIDDLE OF THIS WEEK...ALLOWING RIVER LEVELS TO GRADUALLY FALL ONCE AGAIN. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...TAW/NAS/JPV NEAR TERM...JPV SHORT TERM...NAS LONG TERM...NAS AVIATION...TAW HYDROLOGY...KL
Hazardous weather outlook, May 20, 8:26 PM EDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 826 PM EDT SUN MAY 20 2007 NYZ032-033-042-082-VTZ014-211100- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- WESTERN WINDHAM- 826 PM EDT SUN MAY 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS OF NEW YORK AND GREENS OF SOUTHERN VERMONT. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083-084- VTZ013-015-211100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM- 826 PM EDT SUN MAY 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CONNECTICUT... WESTERN MASSACHUSETTS...BENNINGTON COUNTY AND THE CONNECTICUT VALLEY OF SOUTHERN VERMONT...THE MOHAWK VALLEY...EASTERN CATSKILLS...GREATER CAPITAL DISTRICT AND MID AND UPPER HUDSON VALLEY OF NEW YORK. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY UNDER A CLEAR SKY MONDAY NIGHT...TEMPERATURES COULD FALL TO NEAR FREEZING ACROSS LOCALITIES WITHIN THIS AREA WHERE THE AGRICULTURAL SEASON HAS BEGUN. IF THE THREAT BECOMES MORE CERTAIN...THEN FROST ADVISORIES OR A FREEZING WARNING WILL BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in New York, 2007Frost Advisories in Vermont, 2007Frost Advisories in Massachusetts, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.